Extreme Cold/Wind Chill, Central St. Louis
- When
- December 15, 6:00 PM CST to December 16, 9:00 AM CST
- Where
- Central St. Louis forecast zone
- Reported by
- ASOS
- Coordinates
- 47.590, -92.461 (the zone’s center; the record gives no point)
A strong arctic cold front rushed through the upper Midwest following a major weekend winter storm. This arctic front brought bitterly cold temperatures and dangerously cold winds chills of -40 to -50 degrees throughout northeast Minnesota.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
A strong arctic cold front rushed through the upper Midwest following a major weekend winter storm. This arctic front brought bitterly cold temperatures and dangerously cold winds chills of -40 to -50 degrees throughout northeast Minnesota. The lowest wind chill readings were recorded early Tuesday morning, and include -52 at Longville, -45 at Babbitt, -42 in Duluth and International Falls, and -41 at Brainerd and Grand Marais.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Dec 15, 3:15 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
315 PM CST MON DEC 15 2008
.DISCUSSION...
MAIN FCST CONCERN ON OVER NIGHT TEMPS/WIND AND RESULTING WIND CHILL
VALUES THIS EVENING AND OVERNIGHT. MODELS IN GOOD AGREEMENT THAT
BROAD AREA OF SFC HIGH PRESSURE SWEEPS E ACROSS IA AND THE SRN
PORTIONS OF MN AND WI BY 12 TUES. THIS WILL ALLOW FOR ENOUGH OF A
PRESSURE GRADIENT OVER NRN MN AND NW WIS TO KEEP WIND SPEED UP
AROUND THE 10 MPH MARK THROUGH THE NIGHT. SOME UNCERTAINTY CLOSER TO
THE RIDGE AXIS IN THE SRN TIER OF COUNTIES /BRD TO HYR AND PBH/
WHERE WINDS WILL BE LIGHTER. WITH THE ARCTIC AIR OVERNIGHT AND AIR
TEMPERATURES IN THE NEGATIVE 20S TO AROUND 30...A SMALL INCREASE IN
WIND WILL DRASTICALLY AFFECT THE WIND CHILL VALUE. WILL KEEP THE SRN
ZONES IN A WIND CHILL ADVISORY ATTM...WITH THE REMAINDER OF THE FA
UNDER WIND CHILL WARNING THROUGH 9 AM.
RETURN FLOW AND WAA REGIME SETS LATE TONIGHT AHEAD OF MID LVL
TROUGH W SFC LOW REFLECTION APPROACHING FROM THE SW. THE RETURN FLOW
WILL HELP MODERATE TEMPS QUICKLY MONDAY MORNING...ESPECIALLY IN THE
ERN ZONES AND ALONG THE NORTH SHORE OF LK SUPERIOR WHERE THERE WILL
BE AN ONSHORE WIND COMPONENT. MAX TEMPS TUES WILL SLIGHTLY
WARMER...WITH MOST AREAS IN THE SINGLE DIGITS ABOVE ZERO WHILE THE
BORDERLAND WILL HOVER AROUND THE ZERO MARK WHERE THE WAA WILL BE THE
WEAKEST. AN AREA OF SN WILL LIFT NORTH WITH THE INCREASING THERMAL
GRADIENT DURING THE DAY TUES. THE LEADING EDGE OF THE -SN WILL PUSH
INTO THE SRN ZONES /BRD TO HYR AND PBH/ AFT 18Z TUES...BECOMING
WIDESPREAD AFT 00Z WED. HOWEVER...WITH THE DRY AIR IN PLACE THAT
WILL HAVE TO BE OVERCOME...START TIME OF ANY -SN IS STILL SOMEWHAT
UNCERTAIN AND MAY NEED TO BE DELAYED A FEW FEW HRS. THIS SYSTEM WILL
MAINLY AFFECT THE ERN HALF OF THE FA OVERNIGHT TUES NIGHT INTO EARLY
WED MORNING AS THE H50 TROUGH CATCHES UP TO THE LO LVL FEATURES. SN
TOTALS ARE EXPECTED TO RANGE FROM LESS THAN AN INCH IN THE NW ZONES
KINL TO KFOZ...AND UP TO 3 INCHES IN THE SE WIS ZONES...GENERALLY
KHYR TO KIWD AND EWRD.
.LONG TERM...ENOUGH MODEL SPREAD FOR THURSDAY SYSTEM TO KEEP
CONFIDENCE LOW. GFS IS THE FASTEST/FURTHEST NE WITH THE SFC LOW
PLACEMENT AT 00Z/19. 12Z ECMWF HAS ARRIVED AND FAVORS A MORE SW
PLACEMENT OF THE SFC LOW SOMEWHERE NEAR THE NEBRASKA
PANHANDLE...WHICH IS CLOSER TO THE CANADIAN GLOBAL/NAM/SREF. SMALL
POPS FOR THURSDAY AS A RESULT OF THESE DIFFERENCES.
THE MODEL DIFFERENCES CONTINUE ON FRIDAY WITH THE GFS
FASTEST/NE...SFC LOW OVER NORTHERN LAKE MICHIGAN...AND
CANADIAN/ECMWF WITH SFC LOW PLACEMENT IN SE IA. HAVE COMPROMISED AND
ADJUSTED POPS ACCORDINGLY. COLD ARCTIC HIGH WILL SETTLE IN FOR THE
WEEKEND.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH 18Z TUESDAY.
&&
POINT TEMPS/POPS...
DLH -20 3 -7 6 / 10 30 70 20
INL -30 -9 -13 -1 / 10 20 60 20
BRD -24 -1 -10 3 / 0 40 60 10
HYR -20 3 -4 10 / 0 50 70 10
ASX -19 1 -4 10 / 10 30 70 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND CHILL WARNING UNTIL 9 AM CST TUESDAY FOR CARLTON/SOUTHERN
ST. LOUIS-CENTRAL ST. LOUIS-KOOCHICHING-NORTHERN AITKIN-
NORTHERN CASS-NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-
NORTHERN ST. LOUIS-SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
SOUTHERN LAKE/LAKESHORE.
WIND CHILL ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR
CARLTON/SOUTHERN ST. LOUIS-CENTRAL ST. LOUIS-KOOCHICHING-
NORTHERN AITKIN-NORTHERN CASS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-NORTHERN ST. LOUIS-SOUTHERN COOK/LAKESHORE-
SOUTHERN ITASCA-SOUTHERN LAKE/LAKESHORE.
WIND CHILL ADVISORY UNTIL 9 AM CST TUESDAY FOR CROW WING-PINE-
SOUTHERN AITKIN-SOUTHERN CASS.
WI...WIND CHILL WARNING UNTIL 9 AM CST TUESDAY FOR ASHLAND-BAYFIELD-
DOUGLAS-IRON.
WIND CHILL ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ASHLAND-
BAYFIELD-DOUGLAS-IRON.
WIND CHILL ADVISORY UNTIL 9 AM CST TUESDAY FOR BURNETT-PRICE-
SAWYER-WASHBURN.
LS...NONE.
GRANING/GSFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 533 AM CST MON DEC 15 2008 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-161130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 533 AM CST MON DEC 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL NOON MONDAY FOR MOST OF NORTHEAST MINNESOTA AND THE SOUTH SHORE OF LAKE SUPERIOR IN WISCONSIN. SNOW WILL DIMINISH THIS MORNING ACROSS THE TWIN PORTS VICINITY AND CONTINUE INTO EARLY AFTERNOON ACROSS THE ARROWHEAD OF MINNESOTA. ADDITIONAL ACCUMULATIONS WILL RANGE FROM ONE INCH NEAR THE TWIN PORTS AND THE SOUTH SHORE...TO SEVERAL INCHES ALONG THE GOGEBIC RANGE IN IRON AND ASHLAND COUNTIES. ONE TO 3 INCHES IS POSSIBLE ACROSS THE ARROWHEAD. GUSTY WINDS WILL REMAIN THROUGH EARLY AFTERNOON WITH LOCALIZED BLOWING AND DRIFTING SNOW...ESPECIALLY ON SECONDARY ROADS. A WIND CHILL ADVISORY IS IN EFFECT TODAY ACROSS ALL OF THE NORTHLAND. WIND CHILL VALUES WILL FALL TO 25 TO 40 BELOW ZERO THIS MORNING...IMPROVING SLIGHTLY THIS AFTERNOON AS WINDS DIMINISH. IT IS POSSIBLE THAT A WIND CHILL WARNING WILL BE ISSUED FOR PARTS OF NORTHEAST MINNESOTA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND CHILL ADVISORY IS IN EFFECT FOR EARLY TUESDAY FOR ALL OF THE NORTHLAND. WIND CHILL VALUES WILL REACH DANGEROUS LEVELS. LIGHT SNOW WILL DEVELOP ACROSS THE REGION TUESDAY AFTERNOON AND DIMINISH EARLY WEDNESDAY. ACCUMULATIONS ARE EXPECTED MAINLY SOUTH AND EAST OF THE TWIN PORTS. .SPOTTER INFORMATION STATEMENT... SNOWFALL SPOTTERS ARE REMINDED TO REPORT THEIR SNOWFALL TO THE NATIONAL WEATHER SERVICE VIA PHONE OR E-SPOTTER. LSZ121-140>148-161130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 533 AM CST MON DEC 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS ARE EXPECTED FOR MARINERS ALONG THE SOUTH SHORE EARLY MONDAY WITH A GALE WARNING IN EFFECT FROM PORT WING TO BAYFIELD. A SMALL CRAFT ADVISORY IS IN EFFECT FROM GRAND PORTAGE MINNESOTA TO PORT WING WISCONSIN....AND FROM BAYFIELD TO SAXON HARBOR. PLEASE CHECK THE LATEST MARINE PRODUCTS FROM THE NATIONAL WEATHER SERVICE OFFICE IN DULUTH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY IS IN EFFECT FROM PORT WING TO BAYFIELD WISCONSIN EARLY TUESDAY. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
1243 PM CST MON DEC 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 SW HINCKLEY 47.39N 92.96W
12/15/2008 M6.3 INCH ST. LOUIS MN TRAINED SPOTTER
0900 AM SNOW ISABELLA 47.62N 91.36W
12/15/2008 M15.0 INCH LAKE MN TRAINED SPOTTER
0900 AM SNOW 21 N GRAND MARAIS 48.06N 90.34W
12/15/2008 E11.0 INCH COOK MN TRAINED SPOTTER
GOLDEN EAGLE LODGE ON THE GUNFLINT TRAIL
0900 AM SNOW OULU 46.63N 91.53W
12/15/2008 E6.5 INCH BAYFIELD WI TRAINED SPOTTER
0900 AM SNOW 3 SE FINLAND 47.38N 91.20W
12/15/2008 M6.0 INCH LAKE MN TRAINED SPOTTER
&&
DONOFRIOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1245 PM CST MON DEC 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW COZY CORNER 46.16N 92.24W
12/15/2008 M9.0 INCH DOUGLAS WI TRAINED SPOTTER
MIX OF SNOW...AND FREEZING RAIN
0900 AM SNOW 4 N WEBSTER 45.39N 97.52W
12/15/2008 M7.0 INCH DAY SD TRAINED SPOTTER
OAKLAND
&&
DONOFRIOPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
1251 PM CST MON DEC 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND GST DULUTH 46.78N 92.12W
12/14/2008 M52.00 MPH ST. LOUIS MN AWOS
SKY HARBOR AIRPORT. SUSTAINED WINDS OVER 40 MPH FOR OVER
5 HOURS...GUSTS OVER 47 MPH FOR 6 HOURS FROM 930 AM TO
400 PM.
0950 AM NON-TSTM WND GST DULUTH 46.78N 92.12W
12/14/2008 M58.00 MPH ST. LOUIS MN TRAINED SPOTTER
MEASURED AT DULUTH AERIAL LIFT BRIDGE
1200 PM NON-TSTM WND GST DULUTH 46.78N 92.12W
12/14/2008 M53.00 MPH ST. LOUIS MN C-MAN STATION
DULM5 MEASURED GUST AT CANAL PARK.
0805 PM SNOW HACKENSACK 46.93N 94.52W
12/14/2008 M9.0 INCH CASS MN TRAINED SPOTTER
1200 AM SNOW BENNETT 46.45N 91.85W
12/15/2008 M8.0 INCH DOUGLAS WI TRAINED SPOTTER
1226 AM SNOW PROCTOR 46.74N 92.23W
12/15/2008 M11.0 INCH ST. LOUIS MN TRAINED SPOTTER
0100 AM SNOW 15 SSE MCGREGOR 46.41N 93.19W
12/15/2008 M10.0 INCH AITKIN MN TRAINED SPOTTER
STORM TOTAL
0442 AM SNOW 4 E PAYNE 47.09N 92.52W
12/15/2008 M10.0 INCH ST. LOUIS MN TRAINED SPOTTER
0450 AM SNOW GILE 46.43N 90.23W
12/15/2008 M10.0 INCH IRON WI TRAINED SPOTTER
4 INCHES FELL OVERNIGHT...10 INCHES TOTAL
0500 AM SNOW BRAINERD 46.35N 94.19W
12/15/2008 M8.0 INCH CROW WING MN TRAINED SPOTTER
0600 AM SNOW PEQUOT LAKES 46.60N 94.32W
12/15/2008 M8.0 INCH CROW WING MN TRAINED SPOTTER
0600 AM SNOW INTERNATIONAL FALLS 48.59N 93.41W
12/15/2008 M13.9 INCH KOOCHICHING MN OFFICIAL NWS OBS
0600 AM SNOW DULUTH 46.78N 92.12W
12/15/2008 M8.5 INCH ST. LOUIS MN NWS EMPLOYEE
WOODLAND
0600 AM SNOW DULUTH 46.78N 92.12W
12/15/2008 M9.3 INCH ST. LOUIS MN OFFICIAL NWS OBS
0605 AM SNOW 6 NE CLOVERLAND 46.74N 91.60W
12/15/2008 M6.0 INCH DOUGLAS WI TRAINED SPOTTER
0610 AM SNOW COOK 47.85N 92.69W
12/15/2008 M8.0 INCH ST. LOUIS MN CO-OP OBSERVER
0610 AM SNOW EMBARRASS 47.66N 92.20W
12/15/2008 M14.0 INCH ST. LOUIS MN CO-OP OBSERVER
3 INCHES EARLY SUNDAY MORNING...11 INCHES 6 AM SUNDAY TO
6 AM MONDAY
0630 AM SNOW SARONA 45.71N 91.81W
12/15/2008 M6.2 INCH WASHBURN WI TRAINED SPOTTER
0630 AM SNOW 4 N GRANTSBURG 45.84N 92.68W
12/15/2008 M6.5 INCH BURNETT WI TRAINED SPOTTER
0630 AM SNOW 3 SE ESKO 46.68N 92.32W
12/15/2008 M11.0 INCH CARLTON MN NWS EMPLOYEE
0700 AM SNOW LUTSEN 47.64N 90.71W
12/15/2008 M7.4 INCH COOK MN TRAINED SPOTTER
0700 AM SNOW CHISHOLM 47.49N 92.88W
12/15/2008 M11.5 INCH ST. LOUIS MN TRAINED SPOTTER
0700 AM SNOW UPSON 46.37N 90.41W
12/15/2008 M7.8 INCH IRON WI CO-OP OBSERVER
0700 AM SNOW HAYWARD 46.01N 91.48W
12/15/2008 E7.5 INCH SAWYER WI TRAINED SPOTTER
0700 AM SNOW MERCER 46.17N 90.06W
12/15/2008 M4.0 INCH IRON WI TRAINED SPOTTER
0700 AM SNOW MOOSE LAKE 46.45N 92.77W
12/15/2008 M8.0 INCH CARLTON MN TRAINED SPOTTER
0700 AM SNOW NORTHOME 47.87N 94.27W
12/15/2008 M8.2 INCH KOOCHICHING MN CO-OP OBSERVER
0700 AM SNOW 4 W WASHBURN 46.67N 90.98W
12/15/2008 M10.9 INCH BAYFIELD WI TRAINED SPOTTER
0700 AM SNOW 27 NNW GRAND MARAIS 48.12N 90.57W
12/15/2008 E9.5 INCH COOK MN TRAINED SPOTTER
LOON LAKE
0700 AM SNOW 3 E ORR 48.06N 92.76W
12/15/2008 M14.1 INCH ST. LOUIS MN CO-OP OBSERVER
0705 AM SNOW 15 N GRAND RAPIDS 47.45N 93.52W
12/15/2008 M12.0 INCH ITASCA MN TRAINED SPOTTER
0800 AM SNOW REMER 47.06N 93.91W
12/15/2008 M10.0 INCH CASS MN TRAINED SPOTTER
0800 AM SNOW SILVER BAY 47.29N 91.28W
12/15/2008 M7.8 INCH LAKE MN TRAINED SPOTTER
0800 AM SNOW GRAND RAPIDS 47.23N 93.52W
12/15/2008 M9.0 INCH ITASCA MN TRAINED SPOTTER
0800 AM SNOW 3 W FLOODWOOD 46.93N 92.98W
12/15/2008 M12.5 INCH ST. LOUIS MN CO-OP OBSERVER
0800 AM SNOW MAPLE 46.59N 91.72W
12/15/2008 M6.0 INCH DOUGLAS WI TRAINED SPOTTER
0800 AM SNOW GURNEY 46.47N 90.51W
12/15/2008 M8.0 INCH IRON WI CO-OP OBSERVER
0800 AM SNOW NISSWA 46.50N 94.30W
12/15/2008 M5.0 INCH CROW WING MN TRAINED SPOTTER
0800 AM SNOW WRENSHALL 46.62N 92.38W
12/15/2008 M8.5 INCH CARLTON MN TRAINED SPOTTER
0800 AM SNOW 1 E ISLAND LAKE 47.01N 92.17W
12/15/2008 M9.5 INCH ST. LOUIS MN TRAINED SPOTTER
0800 AM SNOW SAGINAW 46.86N 92.44W
12/15/2008 M9.7 INCH ST. LOUIS MN TRAINED SPOTTER
STORM TOTAL
0800 AM SNOW 8 N BAYFIELD 46.93N 90.82W
12/15/2008 M6.9 INCH BAYFIELD WI CO-OP OBSERVER
0800 AM SNOW MCKINLEY 47.51N 92.41W
12/15/2008 M15.0 INCH ST. LOUIS MN TRAINED SPOTTER
0800 AM SNOW 12 N ISLE 46.32N 93.46W
12/15/2008 M6.6 INCH AITKIN MN CO-OP OBSERVER
0804 AM SNOW 4 NNE ASKOV 46.24N 92.74W
12/15/2008 M15.5 INCH PINE MN TRAINED SPOTTER
STORM TOTAL.
0900 AM SNOW HERTEL 45.81N 92.18W
12/15/2008 M5.3 INCH BURNETT WI TRAINED SPOTTER
0900 AM SNOW 4 N WEBSTER 45.39N 97.52W
12/15/2008 M7.0 INCH DAY SD TRAINED SPOTTER
OAKLAND
0900 AM SNOW COZY CORNER 46.16N 92.24W
12/15/2008 M9.0 INCH DOUGLAS WI TRAINED SPOTTER
MIX OF SNOW...AND FREEZING RAIN
0900 AM SNOW 3 SE FINLAND 47.38N 91.20W
12/15/2008 M6.0 INCH LAKE MN TRAINED SPOTTER
0900 AM SNOW OULU 46.63N 91.53W
12/15/2008 E6.5 INCH BAYFIELD WI TRAINED SPOTTER
0900 AM SNOW 21 N GRAND MARAIS 48.06N 90.34W
12/15/2008 E11.0 INCH COOK MN TRAINED SPOTTER
GOLDEN EAGLE LODGE ON THE GUNFLINT TRAIL
0900 AM SNOW ISABELLA 47.62N 91.36W
12/15/2008 M15.0 INCH LAKE MN TRAINED SPOTTER
0900 AM SNOW 1 SW HINCKLEY 47.39N 92.96W
12/15/2008 M6.3 INCH ST. LOUIS MN TRAINED SPOTTER
0915 AM SNOW PALISADE 46.71N 93.49W
12/15/2008 M8.0 INCH AITKIN MN TRAINED SPOTTER
1000 AM SNOW 1 E RADISSON 45.77N 91.20W
12/15/2008 M8.0 INCH SAWYER WI TRAINED SPOTTER
SNOW THEN FREEZING RAIN THEN SNOW FOR THE EVENT
1000 AM SNOW ASKOV 46.19N 92.78W
12/15/2008 M11.6 INCH PINE MN TRAINED SPOTTER
1000 AM SNOW 7 S BIGFORK 47.65N 93.65W
12/15/2008 M14.0 INCH ITASCA MN TRAINED SPOTTER
1000 AM SNOW LORETTA 45.89N 90.85W
12/15/2008 M6.0 INCH SAWYER WI TRAINED SPOTTER
1000 AM SNOW BABBITT 47.65N 91.94W
12/15/2008 M14.5 INCH ST. LOUIS MN TRAINED SPOTTER
1000 AM SNOW 23 N TOFTE 47.89N 90.88W
12/15/2008 M12.0 INCH COOK MN TRAINED SPOTTER
&&
DONOFRIOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
120 PM CST MON DEC 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW DANBURY 46.01N 92.37W
12/15/2008 M8.0 INCH BURNETT WI TRAINED SPOTTER
&&
DONOFRIOThe national radar mosaic for the moment the first event began.
14 extreme cold/wind chill. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2008Every state in 2008This day in weather historyWarnings in Minnesota, December 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 145490, 145491, 145492, 145493, 145494, 145495, 145496, 145498, 145499, 145500, 145501, 145503, 145504, 145505.